Georgia, 2015Flooding in Georgia, June 10, 2015
June 10, 2015 · NWS JAX · 2 events in 2 counties and zones
The Little Satilla River rose quickly to minor flooding due to slow moving, heavy rainfall producing thunderstorms. The river gage just downstream of of the 3-6 inches of rainfall rose 6-7 ft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Little Satilla River rose quickly to minor flooding due to slow moving, heavy rainfall producing thunderstorms. The river gage just downstream of of the 3-6 inches of rainfall rose 6-7 ft. It took almost 24 hours for rainfall runoff to reach the gage and 48 hours for the crest to pass downstream of gage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 2:00 PM EST, 4 hours earlier.
Area forecast discussion, Jun 10, 2:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT WED JUN 10 2015
.NEAR TERM /THRU THURSDAY/...
CONVECTION DEVELOPED AND MOVED ACROSS FORECAST AREA EARLIER TODAY
THAN PREVIOUS DAYS. WHILE SOME MODEL GUIDANCE IS SUGGESTING
REDEVELOPMENT OF SCATTERED SHOWERS/T-STORMS LATE IN THE DAY INTO THE
EVENING...PARTICULARLY IN SE GA...BUT CONSIDERABLE UNCERTAINTY AS TO
WHETHER THIS WILL OCCUR. WILL MAINTAIN HIGHER POPS INTERIOR SE GA
THAN FURTHER S GIVEN SATELLITE IMAGERY OF MID-LEVEL CLOUD SWIRL NEAR
TLH MOVING NE THAT COULD SUPPORT DEVELOPMENT OF SCATTERED SHOWERS/T-
STORMS AHEAD OF IT ACROSS INTERIOR SE GA. WILL MAINTAIN AT LEAST
CHANCE POPS ELSEWHERE BUT AGAIN CONSIDERABLE UNCERTAINTY ON LEVEL OF
COVERAGE...AND NEXT SHIFT MAY NEED TO SIGNIFICANTLY ADJUST HOURLY
POP GRIDS AS THE AFTERNOON PROGRESSES.
LATER TONIGHT...ACTIVITY SHOULD GRADUALLY DIMINISH WITH LOW TEMPS IN
THE UPR 60S TO LWR 70S.
ANOTHER FAIRLY ACTIVE DAY IS ANTICIPATED FOR THURSDAY. MODEL
GUIDANCE SUGGESTS MORE SOUTHERLY FLOW ALOFT WITH DECENT SHORTWAVE IN
THE FLOW OVER THE CTRL/NRN FL PENINSULA. CONTINUING CURRENT FORECAST
OF 50-60 POP MOST AREAS FOR THURSDAY AFTERNOON...WITH STRONGEST
STORMS CAPABLE OF STRONG WINDS AND FREQUENT LIGHTNING. CURRENT HIGH
TEMP FORECAST GENERALLY UPR 80S LOOKS FINE.
.SHORT TERM /FRI-SAT/...
EAST-WEST HIGH PRESSURE RIDGE AXIS NEAR THE FL/GA BORDER ON FRIDAY
WILL LIFT NORTH TOWARDS THE ALTAMAHA RIVER BASIN ON SATURDAY. THIS
WILL ALLOW A DRIER AIRMASS WITH PRECIPITABLE WATER AMOUNTS CLOSER TO
1.50 TO 1.70 INCHES TO PUSH INTO THE REGION FROM THE SOUTHEAST. THIS
WILL PRODUCE A DOWNWARD TREND IN STORM ACTIVITY OVER INLAND AREAS
WITH 30-40% COVERAGE FRIDAY AND ONLY 20-30% COVERAGE SATURDAY. THE
STEERING FLOW WILL GENERALLY BE OUT OF THE SOUTH FRIDAY AND OUT OF
THE SOUTHEAST SATURDAY AND THIS WILL KEEP STORMS OVER INLAND AREAS
WITH THE TYPICAL ISOLATED STRONG STORM ACTIVITY EXPECTED WHILE
SIGNIFICANT SEVERE WEATHER IS NOT EXPECTED. MAX TEMPS WILL PUSH INTO
THE LOWER/MIDDLE 90S INLAND WITH HEAT INDICES AROUND 100 DEGREES.
.LONG TERM /SUN-WED/...
SURFACE HIGH PRESSURE RIDGE WILL REMAIN JUST NORTH OF THE REGION
WHILE MID LEVEL HIGH PRESSURE RIDGE BUILDS IN ALOFT. THIS WILL KEEP
THE STEERING FLOW OUT OF THE EAST/SOUTHEAST WITH NEAR CLIMO
SCATTERED AFTERNOON/EVENING STORM COVERAGE OVER INLAND AREAS WITH
RAIN CHANCES REMAINING IN THE 30-40% RANGE. MODELS SUGGESTING 850MB
TEMPS WILL CONTINUE TO INCREASE AND EXPECT MAX TEMPS TO BUILD INTO
THE MID 90S (POSSIBLY UPPER 90S IN SOME LOCATIONS) WITH NEAR 90
ALONG THE COAST. HEAT INDICES WILL BUILD INTO THE 100-105 RANGE
DURING THE AFTERNOON HOURS.
&&
.AVIATION...
EXPECTING VFR CONDITIONS EXCEPT FOR LOWER CONDITIONS VICINITY OF
SCT'D SHRA/TSRA DURING THE AFTERNOON AND EVENING. CONSIDERABLE
UNCERTAINTY WITH COVERAGE OF PRECIPITATION LATE THIS AFTERNOON AND
EVENING GIVEN EARLIER ACTIVITY TODAY. MODEL GUIDANCE SUGGESTS SOME
REDEVELOPMENT OF SHOWERS/ISOLATED TSRA LATE TODAY INTO THE EVENING
BUT UNCERTAIN IF THIS WILL ACTUALLY OCCUR...PERHAPS BETTER POTENTIAL
NORTH OF TAF SITES. IN TAFS WENT WITH TEMPO GROUP FOR TSRA IN THE 18-
22Z PERIOD...WITH LESSER CHANCES THEREAFTER.
&&
.MARINE...SURFACE HIGH PRESSURE CENTERED EAST OF THE WATERS WILL
MAINTAIN SOUTH TO SOUTHWEST FLOW 10 TO 15 KNOTS AND 2-4 FT SEAS
THRU THE UPCOMING WEEKEND. NOCTURNAL WIND SURGES MAY APPROACH 15-20
KNOTS AT TIMES...BUT SHOULD REMAIN BELOW ADVISORY LEVELS.
RIP CURRENTS: LOW RISK THIS AFTERNOON THRU THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 89 70 93 / 50 60 40 30
SSI 74 85 75 88 / 40 50 30 20
JAX 71 88 72 92 / 40 50 40 20
SGJ 72 87 73 89 / 30 50 30 20
GNV 70 88 71 94 / 40 60 30 30
OCF 70 88 70 94 / 40 50 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/HESS/WALSH
Hazardous weather outlook, Jun 10, 4:07 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 AM EDT WED JUN 10 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-110915-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
507 AM EDT WED JUN 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS STORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE WITH STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION
WILL BE EAST AROUND 10 TO 15 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY. LESS
COVERAGE OF STORMS EXPECTED FRIDAY THROUGH TUESDAY. ISOLATED
STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND
FREQUENT LIGHTNING.
ELEVATED HEAT INDICES ARE EXPECTED TO DEVELOP THIS WEEKEND AND
EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 10, 1:02 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT WED JUN 10 2015
FLZ040-101830-
MARION FL-
202 PM EDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
230 PM EDT...
AT 202 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNIPER SPRINGS...MOVING EAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2905 8177 2923 8177 2925 8164 2905 8164
2905 8166 2904 8166
TIME...MOT...LOC 1802Z 268DEG 13KT 2914 8169
WALSHLocal storm report, Jun 10, 2:03 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 1 NNW ELKTON 29.80N 81.44W
06/10/2015 ST. JOHNS FL EMERGENCY MNGR
POSSIBLE STRUCTURE WITH ROOF DAMAGE ON COUNTY HIGHWAY
305. TREES REPORTED DOWN IN AREA. POSSIBLE TORNADO
REPORTED.
&&
SANDRIKLocal storm report, Jun 10, 4:47 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TORNADO 1 SW ELKTON 29.78N 81.43W
06/10/2015 ST. JOHNS FL EMERGENCY MNGR
ST JOHNS COUNTY EMERGENCY MANAGEMENT REPORTED A PACKING
SHED DESTROYED NEAR MEADOWBROOK ROAD AND STATE ROAD 207.
THE TORNADO CONTINUED ACROSS A POTATO FIELD AND ACROSS
COUNTY ROAD 305 DESTROTYING A SHED AND DAMAGING A METAL
CONSTRUCTED STRUCTURE NEAR 6160 COUNTY ROAD 305.
ESTIMATED EF-0 WITH WINDS NEAR 80 MPH. END POINT IN FIELD
NEAR 29.775914 -81.420317
&&
SANDRIKLocal storm report, Jun 10, 4:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TORNADO 1 SW ELKTON 29.78N 81.43W
06/10/2015 ST. JOHNS FL EMERGENCY MNGR
ST JOHNS COUNTY EMERGENCY MANAGEMENT REPORTED A PACKING
SHED DESTROYED NEAR MEADOWBROOK ROAD AND STATE ROAD 207.
THE TORNADO CONTINUED ACROSS A POTATO FIELD AND ACROSS
COUNTY ROAD 305 DESTROYING A SHED AND DAMAGING A METAL
CONSTRUCTED STRUCTURE NEAR 6160 COUNTY ROAD 305.
ESTIMATED EF-0 WITH WINDS NEAR 80 MPH. END POINT IN FIELD
NEAR 29.775914 -81.420317
&&
SANDRIKSpecial weather statement, Jun 10, 4:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT WED JUN 10 2015
FLZ022-030-035-036-102230-
ALACHUA FL-GILCHRIST FL-UNION FL-COLUMBIA FL-
555 PM EDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA...NORTHWESTERN
ALACHUA...NORTHEASTERN GILCHRIST AND SOUTHWESTERN UNION COUNTIES
UNTIL 630 PM EDT...
AT 554 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HIGH SPRINGS...OR 11 MILES SOUTHEAST OF ICHETUCKNEE SPRING...MOVING
NORTH AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...ALACHUA...HIGH SPRINGS...FORT WHITE...UPLAND PINES AND
PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3010 8276 3006 8245 2975 8255 2977 8276
TIME...MOT...LOC 2154Z 188DEG 12KT 2984 8265
SANDRIK
Special weather statement, Jun 10, 5:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT WED JUN 10 2015
GAZ135-102245-
APPLING GA-
625 PM EDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING COUNTY UNTIL
645 PM EDT...
AT 624 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLANT HATCH...MOVING NORTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BAXLEY AND PLANT HATCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3193 8232 3194 8231 3195 8231 3193 8230
3194 8228 3192 8225 3190 8219 3190 8214
3191 8213 3189 8214 3189 8211 3186 8212
3184 8207 3180 8209 3180 8211 3177 8209
3180 8237 3196 8240
TIME...MOT...LOC 2224Z 182DEG 10KT 3187 8227
SANDRIKFlood, Appling
- When
- June 10, 6:00 PM EST to 9:00 PM EST
- Where
- Appling County, 11.07 mi S of Surrency to 11.5 mi S of Surrency
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 31.560, -82.210
Water was covering the roadway along State Road 15 and State Road 121. The cost of damage was unknown, but estimated for this event to be included in StormData.
Flood, Bacon
- When
- June 10, 6:00 PM EST to 11:00 PM EST
- Where
- Bacon County, 5.15 mi ENE of Coffee to 6.45 mi ENE of Coffee
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 31.530, -82.240
Flooding occurred along Scuffleton Highway just west of the Big Satilla Creek along the Bacon/Pierce county line. The cost of damage was unknown, but estimated for the event to be included in Storm Data.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 10 to 11, 20151 death · 1 event
- Flash Flooding and Hail in Illinois, June 10 to 11, 2015$592,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Nebraska, June 10 to 11, 2015$761,000 · 3 in hail · 20 events
- Hail and Damaging Winds in New York, June 10, 2015$250,000 · 1 in hail · 16 events
- Flash Flood and Hail in Mississippi, June 10, 2015$163,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Nevada, June 10 to 14, 20157 injured · $15,000 · 5 events
- Flood and Hail in Illinois, June 10, 2015$150,000 · 4.75 in hail · 12 events
- Flood in Florida, June 10, 2015$200,000 · 1 event
- Hail and Damaging Winds in Iowa, June 10 to 11, 2015$52,000 · 1.25 in hail · 28 events
- Hail and Damaging Winds in New York, June 10, 2015$67,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 10, 20151 injured · $59,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Michigan, June 10, 2015$74,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571278, 571280.